"Proton pump inhibitors (PPIs) are associated with increased risk for chronic kidney disease (CKD), according to two population-based analyses published online January 11 in JAMA Internal Medicine. The authors suggest the widely used drugs "...
One case of overdosing with PROCYSBI has been reported. A 16-year old male patient suffered nausea and vomiting after he mistakenly took a second dose of PROCYSBI 30 minutes after his usual dose.
Two cases of overdosing with immediate-release cysteamine bitartrate have been reported in two patients. In the first case, the patient immediately vomited after ingesting an unknown dose and did not develop any symptoms. The second case involved an accidental ingestion of a 200 to 250 mg/kg dose by a healthy 13-month-old child. Vomiting and dehydration were experienced. The child was hospitalized and fluids were administered. The patient fully recovered from the overdosing.
Should overdosing occur, the respiratory and cardiovascular systems should be supported appropriately. No specific antidote is known. Hemodialysis may be considered since cysteamine is poorly bound to plasma proteins.
The use of PROCYSBI is contraindicated in patients with a serious hypersensitivity reaction, including anaphylaxis, to penicillamine or cysteamine.This monograph has been modified to include the generic and brand name in many instances.
Last reviewed on RxList: 12/28/2016
Additional Procysbi Information
Report Problems to the Food and Drug Administration
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
Find out what women really need.